Alert archive / Texas / Lake Wind Advisories in 2012

Lake Wind Advisory 15, NWS Shreveport, LA

March 19, 201221 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas

NWS Shreveport, LA issued this lake wind advisory at Mar 19, 2012, 3:54 AM CDT for 21 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas. It took effect at Mar 19, 2012, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2012, 3:54 AM CDT (08:54 UTC)
In effect from
Mar 19, 2012, 10:00 AM CDT
Expired
Mar 19, 2012, 10:00 PM CDT
In force
12 hr
Issued by
NWS Shreveport, LA
All 47 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Mar 19, 3:42 AM CDT, 12 minutes earlier.

Area forecast discussion, Mar 19, 3:42 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 AM CDT MON MAR 19 2012

.DISCUSSION...
SIGNIFICANT SEVERE/FLASH FLOODING EVENT SETTING UP AS EXPECTED.
MAMMOTH UPPER TROF HAS MOVED INLAND...AND THE BASE IS NOW OVER AZ
THIS MORNING. THIS DISTURBANCE HAS INITIATED A NASTY LINE OF
CONVECTION OVER THE TX PANHANDLE...WHICH IS EXPECTED TO MIGRATE
EWD TODAY...LIKELY GROWING AND INTENSIFYING. EXPECT CONVECTION TO
MOVE INTO THE WRN FRINGES OF E TX/SE OK BY THIS AFTERNOON...
BRINGING WITH IT THE THREAT FOR DAMAGING WINDS...TORNADOES...AND
POSSIBLY HAIL.

IN THE MEAN TIME...AN EVER-TIGHTENING PRESSURE GRADIENT WILL
PROVIDE FOR WINDY CONDITIONS AREAWIDE. LAKE WIND ADVISORY WILL BE
UP FROM MID MORNING THROUGH AROUND SUNSET...AND MAY BE NEEDED
AGAIN FOR PARTS OF THE REGION ON TUE.

THE SEVERE WEATHER THREAT WILL CONTINUE INTO THE OVERNIGHT
HOURS...AS MULTIPLE ROUNDS OF CONVECTION MOVE ACROSS MAINLY E
TX...SE OK...AND ADJACENT PARTS OF SW AR. ADD TO THIS THE THREAT
FOR FLASH FLOODING...AS EFFICIENT RAINFALL-PRODUCING STORMS MOVE
REPEATEDLY OVER THE SAME AREAS. FLASH FLOOD WATCH FOR MOST OF E
TX...SE OK...AND PARTS OF EXTREME SW AR WILL BE POSTED WITH THIS
PACKAGE. ADDITIONAL COUNTIES/PARISHES MAY NEED TO BE ADDED...AND
THE WATCH MAY EVEN NEED TO BE EXTENDED IN TIME WITH FUTURE
ISSUANCES...AS THE PICTURE BECOMES CLEARER. STILL LOOKING AT
EVENT TOTALS IN THE 7-9 INCH RANGE FOR SE OK/NE TX...WITH AN
ANOTHER AREA OF 6-8 INCHES POSSIBLE FOR ALL OF SW AR AND NW LA.
THREAT AREAS ARE EXPECTED TO GRADUALLY SHIFT EWD THROUGH TUE...AS
THE DISTURBANCE/FRONT LUMBER EWD.

WIDESPREAD HAZARDOUS WEATHER SHOULD COME TO AN END BY WED EVENING...
AS THE SFC BOUNDARY BEGINS TO OCCLUDE. MODELS STILL WORKING OUT
THE DETAILS ON THE NOW CUT OFF LOW...BUT THE GENERAL CONSENSUS IS
FOR IT TO SPIN SOMEWHERE OVER THE SRN PLAINS THROUGH EARLY FRI...
BEFORE IT FINALLY BEGINS TO LIFT NE. WITH THE POSSIBILITY OF THE
SFC BOUNDARY LINGERING ACROSS THE ERN SECTIONS OF THE REGION...
HAVE MAINTAINED SOME LOW-END POPS THROUGH FRI ACROSS THESE AREAS.

WEEKEND LOOKS DRY ATTM...WITH UPPER RIDGING/NW FLOW EXPECTED.
ONGOING HEAT WAVE STILL LOOKS TO BREAK BY TUE/WED...AND NEAR
NORMAL TO JUST ABOVE NORMAL TEMPS ARE FORECAST TO HOLD THROUGH THE
END OF THE PD. /12/

&&

.AVIATION...
MVFR/VFR FLIGHT CATEGORIES ARE BEING OBSERVED ACROSS MUCH OF THE
AREA THIS MORNING. SOME SCATTERED -RA ACTIVITY IS BEGINNING TO MOVE
INTO DEEP EAST TEXAS ATTM...AND WILL LIKELY MOVE INTO THE EAST TEXAS
TERMINALS. FLIGHT CATEGORIES SHOULD NOT CHANGE MUCH WITH THIS -RA
ACTIVITY...AS CIGS ARE EXPECTED TO REMAIN MVFR TO VFR THIS MORNING.
VFR CIGS WILL BECOME MORE COMMON ACROSS THE AREA AS WE MOVE INTO THE
AFTERNOON HOURS...BUT TSRA ACTIVITY WILL ALSO BE BECOMING MORE
POSSIBLE AS WELL. TERMINALS ALONG AND WEST OF I49 WILL BE IN A
SLIGHT RISK FOR SVR THUNDERSTORM ACTIVITY TODAY...WITH +TSRA
ACTIVITY BECOMING MORE COMMON AFTER 00Z AND CONTINUING THROUGH THE
END OF THE 12Z PERIOD. GUSTY SOUTHERLY WINDS OF 15 TO 25 KTS WILL
PREVAIL ACROSS THE AREA TODAY AND TONIGHT...BUT WHERE +TSRA ACTIVITY
OCCURS WINDS WILL BE MUCH STRONGER AND VARIABLE. VSBY WILL VARY WITH
TSRA ACTIVITY AND MAY TEMPORARILY LOWER TO LIFR WHERE HEAVY RAIN
OCCURS. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  67  78  61  69 /  40  50 100  80  70
MLU  83  67  84  65  75 /  20  20  50  50  70
DEQ  77  63  69  55  69 /  80 100 100  70  70
TXK  80  65  73  57  68 /  60  80 100  80  70
ELD  82  65  79  62  74 /  20  40  70  70  70
TYR  77  62  67  53  65 /  70 100 100  50  50
GGG  80  66  70  56  66 /  60  80 100  60  50
LFK  81  68  74  59  68 /  40  50 100  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.

     FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: ARZ050-051-059-060-070.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: OKZ077.

     FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>151.

&&

12/11
Hazardous weather outlook, Mar 18, 12:27 PM CDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT SUN MAR 18 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1227 PM CDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE
THIS AFTERNOON THROUGH TONIGHT ACROSS PORTIONS OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A STRONG UPPER LEVEL DISTURBANCE WILL LIFT NORTHEAST ACROSS
CENTRAL AND EASTERN TEXAS...AND INTO SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS MONDAY AFTERNOON...WHICH WILL RESULT IN AN
INCREASE IN SHOWERS AND THUNDERSTORMS ACROSS THESE AREAS. STRONG
WIND SHEAR AND INSTABILITY WITH THIS DISTURBANCE WILL RESULT IN A
THREAT FOR LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
MONDAY AFTERNOON AND EVENING. AN ISOLATED FLOOD THREAT MAY DEVELOP
LATE MONDAY AFTERNOON AND EVENING SHOULD THESE STORMS DEVELOP AND
MOVE REPEATEDLY OVER THE SAME AREAS.

THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL EXIST OVER
MUCH OF THE REGION TUESDAY...AS A WEAK PACIFIC COLD FRONT DRIFTS
EAST INTO EAST TEXAS...SOUTHEAST OKLAHOMA...AND POSSIBLY EXTREME
SOUTHWEST ARKANSAS AND WESTERN LOUISIANA TUESDAY AFTERNOON.
MEANWHILE...THE PARENT UPPER LEVEL STORM SYSTEM WILL DRIFT
SOUTHEAST TO NEAR THE BIG BEND REGION OF SOUTHWEST TEXAS BEFORE
BECOMING NEARLY STATIONARY THROUGH MIDWEEK. SOME OF THE STORMS MAY
BECOME SEVERE TUESDAY...WITH THE POTENTIAL FOR DAMAGING WINDS AND
ISOLATED TORNADOES. HOWEVER...THE THREAT FOR VERY HEAVY RAINFALL
AND FLASH FLOODING WILL INCREASE ACROSS EAST TEXAS...SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA...AS
THUNDERSTORMS REDEVELOP AND TRAIN NORTHWARD OVER THE SAME AREAS
NEAR AND JUST AHEAD OF THE WEAK FRONTAL BOUNDARY. FARTHER EAST
ACROSS SOUTHCENTRAL ARKANSAS AND NORTHCENTRAL LOUISIANA...SHOWERS
AND THUNDERSTORMS WILL DEVELOP TUESDAY NIGHT AND WEDNESDAY AHEAD
OF THE NEARLY STATIONARY FRONT...WITH A SEVERE WEATHER THREAT
PERSISTING OVER THESE AREAS. DAMAGING WINDS...ISOLATED
TORNADOES...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE
STRONGER STORMS...ALTHOUGH A FLASH FLOOD THREAT CAN NOT BE RULED
OUT SHOULD THUNDERSTORMS TRAIN OVER THE SAME AREAS FOR A PERIOD OF
TIME...ATOP GROUNDS THAT ARE ALREADY SATURATED FROM WIDESPREAD
HEAVY RAINFALL WHICH FELL EARLY LAST WEEK. TOTAL RAINFALL AMOUNTS
OF THREE TO SIX INCHES ARE EXPECTED AREAWIDE THIS WEEK...WITH
HIGHER AMOUNTS POSSIBLY NEARING TEN INCHES OVER PORTIONS OF
SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...AND EXTREME NORTHEAST
TEXAS. LOOK FOR THE FLASH FLOOD AND SEVERE WEATHER THREAT TO
DIMINISH LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 4:16 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more58 hr
Mar 19, 10:35 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus7 days
Mar 19, 10:35 AM CDTRiver Flood WarningSHVBowie, Cass, Franklin, Morris, Titus7 days
Mar 19, 3:42 PM CDTLake Wind AdvisorySHVHarrison, Panola, Sabine, Shelby23 hr

Nearby

Lake Wind Advisories in Texas, 2012Lake Wind Advisories in Louisiana, 2012Lake Wind Advisories in Arkansas, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.